Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is diuretic?

diuretic treatment.
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
diuretic treatment- increases your urine output, lowering the blood volume thus lowering your blood pressure. It consists of pharacologic and non-pharma treatments. Pharma- example of drugs are = furosemide (Lasix), Mannitol Coffee is a diuretic, and so is tea, but they will constrict you blood vessels. So Coconut juice (not the oil) is a better choice of a natural diuretic. Ask your healthcare provider about these things.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Is there a time released diuretic? My mother-in-law takes Diamox and furosemide during the day, but she urinates more at night when she hasn t taken any diuretics. She is now out of hospital and rehab. She has come to stay with us, she is no longer able to be home alone. She has to have assistance to the restroom, and goes about every hour to hour and half, so we are getting no rest or sleep. She also has some renal problems and only allowed 1500ml of fluid daily, so she isn t drinking all day. Any suggestions would be appreciated. Thank you.

doctor1 MD

My BP currently is around 160/100 even after taking Nebicard-5 and diurestic lasilactone, since last few days....my local doc who is simply an MBBS not a specialist.....has asked me to continue with the same medication adding one more diurestic. What should I do? Pl. Advise.

doctor1 MD

I am a caregiver who has been employed by the same family for nearly 25 years. I am a former Executive Assistant whose job morphed into a personal assistant/caregiver over the years after my boss retired - so I have no medical experience. My bosses wife, 89 years old, has Congestive Heart Failure and is followed by an excellent heart doctor. The patient weighs only 110 and is 5 2 tall. Her medical history over the past few years... she has had 6 falls and broke her arm in one of the falls last year which required surgery to repair. She has macular degeneration (advanced) and had a radical mastectomy in 1983 with no reoccurence of malignant cancer since that time. My question is that over the past week, the patient can barely stay awake for a couple of hours at a time and falls asleep sitting up whereever she happens to be. My boss and I are concerned about this, as it seems to be just within the past week that no matter where she is, she falls asleep. The patient s cardiologist recently accelerated her diuretics and told her to take a second one and then a third one when she has increased fluid build-up. Could the increased diuretics cause her to be sleeping so much? Is the need to sleep so much a sign of end-stage CHF? Thank you.

Recent questions on  Diuretic

doctor1 MD

i am 46yrs old female, last night for the first time I was sleepwalking. Last week or so my ankle and feet have been swallen. been taking my water pills and elevating my feet. my left side is swallen from the calf down while my right side is barely swallen. Any suggestions on the cause? Even with following my doctors instructions, it is NOT decreasing in being swallen. I did have a stroke like 8 years ago and tests have shown a difference between my left and right side; right side has been weaker. Let me know what the cause could be and what will my doctor do since water pills and elevating an icing hasn t helped at all.

doctor1 MD

Age 50, had Hysterectomy 2004.Everytime I fly in plane and now I rode in a car for 5 hours to go on a cruise, my lower legs ankles and feet were swollen, my lower legs and ankles and feet were swollen pretty bad, by morning after sleeping the swelling was gone, by the night time they repeated being swollen. What can I do to solve the problem, gone to doctor, gives me water pills, for a few days. But won t refill them until I have the problem again.

doctor1 MD

I was recently prescribed a water pill due to swelling in my legs and feet . I began taking it and within 3 days I lost 11 pounds (I am 5 5 and around 190 pounds). The doctor called yesterday and told me to stop taking the diuretic immediately because prior to taking them they had done blood work and my potassium levels were low and that the medication would make the levels even lower. My question is how can I tell if it is too low. My heart feels like it is beating out of my chest but my pulse is at 65(normally around 75), my left foot and left hand are going numb, and I have had really bad muscle cramps . Is this related to the potassium or is it something else?

doctor1 MD

I am 57 yo postmenopausal. I ve never really had a weight problem. I have gained approx. 35 lbs in the last 6 months--the past 2 months it s been 10lb a month for 2 months...mainly in my abdomen. Besides the fact that most of my tops/shirts no longer fit me and I hate my appearance. This whole body changing shape(abd growth) has me miserable ...I am concerned that this could be symptomatic of something more serious maybe a malignancy or hormone problem. Let me back up and tell you a little medical hx. chronic pancreatitis, also had some fatty infiltration in my liver. (no, i m not a drinker) No recent flare ups of the CP. Recent annual Abd ultrasound and abd CT ok. Also I am on 3 different diuretics a day, so I m guessing not fluid retention

doctor1 MD

I have cirrhosis . I have been told it is moderate to severe. I have the common conditions that go with it. Very low platelet count . (numerous esophageal bandings) I am not a new-comer to this affliction. These are the things that have been...

doctor1 MD

Hi Doctor, I have been having hypertension for about 10 years. I am 43 years old. My height is 170 cms and weight 70 kgs. I have been taking AMTAS 10 (amlopidine) and my blood pressure used to be under control (around 120/80 to 125/85). Of late my...

doctor1 MD

HI, My blood pressure actually went up while on Lysinopril and I developed a dry, hacking cough which is a side effect of the med. Why would my BP get higher while on an ACE inhibitor? Do I need to make sure I drink more water?